Hail, McPherson
- When
- June 10, 9:35 PM CST
- Where
- McPherson County, 1.7 mi ENE of Tryon
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.560, -100.940
A semi stationary front that lifted north during the day remained the focus for storm development on June 10th into the evening hours. Deep moisture was in place with increasing instability with the heating of the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A semi stationary front that lifted north during the day remained the focus for storm development on June 10th into the evening hours. Deep moisture was in place with increasing instability with the heating of the day. Severe thunderstorms developed that evolved into a line that pushed southeast through central Nebraska and extended through the southwest to produce damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 2:56 PM CST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT THU JUN 10 2010 .SYNOPSIS... UPPER TROUGH OVER IDAHO DIGGING SOUTH AS SEEN IN WV. WAVE MOVING OUT OF SOUTH CENTRAL COLORADO ONTO THE NORTHEAST PLAINS OF COLORADO AS SEEN IN WV. 994MB SURFACE LOW DEEPENING OVER SOUTHEAST COLORADO. && .DISCUSSION... MODELS DIFFERING ON NEAR TERM SOLUTIONS WITH NAM BLOWING THINGS UP OVER SOUTHWEST NEBRASKA THIS EVENING AND GFS TAKING A MORE CAPPED APPROACH TO SOUTHWEST NEBRASKA AND DEVELOPING QPF OVER NORTHERN NEBRASKA. STRATUS HAS HELD HEATING BACK SIGNIFICANTLY TODAY THUS LIMITING DESTABILIZATION. 18Z SOUNDING SHOWS A VERY STRONG CAP AT 750MB. HAVE USED A BLEND FOR THE FORECAST WITH AN HPC QPF FORECAST. PWS ON THE SOUNDING HAD DROPPED CONSIDERABLY FROM THIS MORNING NOW AT 1.15 INCHES. LLJ WILL DEVELOP THIS EVENING AND HELP PROVIDE IMPETUS TO OVERCOME CAP. HAVE ISSUED A FLOOD WATCH FOR NORTH CENTRAL NEBRASKA WHERE 2 TO 3 INCH RAINS OCCURRED LAST NIGHT. FOR MORE ON HYDROLOGY SEE DISCUSSION BELOW. RAINS ENDING TOMORROW MORNING OVER NORTH CENTRAL THEN REDEVELOPING LATE AFTERNOON EVENING OVER THE NEBRASKA PANHANDLE SOUTHWEST NEBRASKA AND AGAIN LIFTING NORTHEAST AS A STRONG UPPER WAVE EJECTS FROM THE TROUGH. STILL ABUNDANT MOISTURE AVAILABLE WITH TD'S AROUND 60F. THUNDERSTORMS POSSIBLE THROUGH TUESDAY UNTIL UPPER TROUGH TO THE WEST FINALLY LIFTING ACROSS THE NORTHERN PLAINS AND GIVING THE FORECAST AREA A MORE ZONAL FLOW. COOL THROUGH THE WEEKEND WITH TEMPERATURES RISING AFTER TUESDAY WITH WEAK RIDGING INTO THE NORTHERN PLAINS. && .AVIATION... VFR EARLY THIS EVENING WILL GIVE WAY TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA. EXPECT THE THUNDERSTORMS TO MOVE EAST/NORTHEAST ACROSS THE TERMINALS AFTER 11/00Z. THUNDERSTORMS WILL LIKELY BRING IFR CONDITIONS AND POSSIBLY SOME LARGE HAIL. FOLLOWING MAIN THUNDERSTORM COMPLEX...SOME LIGHT SHOWERS WILL REMAIN POSSIBLE THROUGH THE REST OF THE NIGHT WITH SCT MVFR TO VFR CONDITIONS...DUE TO CIGS...COMMON ACROSS THE REGION. BY TOMORROW MORNING...SHOWERS WILL BE ENDING WITH AREAS OF THE NORTH BECOMING VFR. FURTHER SOUTH...HOWEVER...AM EXPECTING MVFR STRATUS TO PERSIST INTO MIDDAY. && .HYDROLOGY... THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LISCO REMAINED STEADY JUST ABOVE 3.0 FEET THIS MORNING. THIS IS EXPECTED TO RISE AS RECENT RAINFALL AND UPSTREAM RESERVOIR RELEASES COMBINE WITH EXPECTED PRECIP TONIGHT THROUGH TOMORROW NIGHT. THE RISE MAY REACH FLOOD STAGE OVER THE WEEKEND...SO WILL CONTINUE THE FLOOD WARNING ISSUED EARLIER. THE GAGE ON THE NORTH PLATTE RIVER AT LEWELLEN WAS REPORTING 7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD STAGE...7.5 FEET...AND IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD STAGE INTO NEXT WEEK. NUMEROUS REPORTS ACROSS AREAS OF NORTH CENTRAL NEBRASKA RECORDED BETWEEN 1 AND 4 INCHES OF RAINFALL THIS MORNING. THIS AREA ALSO HAS SEEN OTHER SIGNIFICANT RAINFALL EVENTS OVER THE PAST WEEK. DID HAVE SOME REPORTS OF FLOODING...INCLUDING WATER OVER SEVERAL ROADWAYS. WITH ANOTHER COMPLEX...POSSIBLY WITH VERY HEAVY RAIN...EXPECTED TO TRACK OVER THIS REGION AGAIN TONIGHT...WILL HOIST A FLOOD WATCH THROUGH THE EARLY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR NEZ005>010-026>029. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT THU JUN 10 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT THU JUN 10 2010 /249 PM MDT THU JUN 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS EVENING AND OVERNIGHT. ACTIVITY WILL FOCUS ALONG A STATIONARY FRONT DRAPED ACROSS SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHEAST COLORADO...THEN LIFT EAST NORTHEAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT...AND BE LARGE HAIL AND DAMAGING WINDS...HOWEVER SURFACE WIND PROFILES ARE SUFFICIENT FOR TORNADOES. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND SOUTH OF INTERSTATE 80. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY OVERNIGHT. A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. RAINFALL OVER THE PAST SEVERAL DAYS HAS TOTALED FROM 2 TO 6 INCHES ACROSS THIS REGION...PRODUCING A VERY SATURATED SOIL CONDITIONS. ANY SIGNIFICANT RAINFALL WILL LIKELY PRODUCE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY AS A STRONG DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER AN ISOLATED TORNADO WILL ALSO POSSIBLE. THUNDERSTORMS WILL AGAIN BE HEAVY RAIN PRODUCERS AND MAY LEAD TO FLOODING. SATURDAY THROUGH WEDNESDAY WILL CONTINUE TO SEE THE POTENTIAL FOR A DAILY OCCURRENCE FOR THUNDERSTORMS. HEAVY RAINFALL AND FLOODING WILL BE THE MAIN CONCERN FOR THE WEEKEND AND EARLY NEXT WEEK...HOWEVER ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST 23 NE HYANNIS 42.24N 101.44W
06/10/2010 E70 MPH CHERRY NE PUBLIC
WINDS WERE ESTIMATED TO BE 60 TO 80 MPH. WIND DAMAGE ON A
RANCH INCLUDED UPROOTING A 40 YEAR OLD APPROXIMATELY 50
FOOT SPRUCE TREE...KNOCKED OUT A BARN DOOR ON STEEL
TRACKS...AND THREW TWO FEED BUNKS OVER 400 FEET. TIME IS
ESTIMATED BY PUBLIC.
&&
MASEKThe North Platte radar (KLNX), 54 km away, was scanning. The volume nearest the first event began at 03:32 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong Thunderstorm Winds were estimated by the Stapleton Fire Department at 60 mph.
The Brewster Sheriff reported roofs blown off out buildings and 6 to 8 inch diameter tree limbs and tops broken out of trees.
An empty train container on a parked double decker container train, was blown off the parked train into passing train. This caused extensive damage to the side of several rail cars.
Severe Thunderstorm Winds snapped large tree limbs out of trees, many tree limbs were six inches in diameter.
Severe Thunderstorm Winds downed and damaged trees northeast of Hershey.
The emergency manager reported 24 to 36 inch diameter trees were uprooted and chimneys blown from roofs by Severe Thunderstorm Winds.
Law enforcement reported a tree down from Thunderstorm Winds estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227760, 227772, 227766, 227767, 227768, 227770, 227778, 227775.